Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 29, 2011, 9:05 PM MDT. It took effect at May 30, 2011, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 9:05 PM MDT (03:05 UTC)
- In effect from
- May 30, 2011, 10:00 AM MDT
- Expired
- May 30, 2011, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS75 KABQ 300305 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 905 PM MDT SUN MAY 29 2011 ...STRONG WINDS LIKELY TO CONTINUE ALONG THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS THROUGH EARLY EVENING MONDAY... .STRONG WINDS WILL LINGER OVER THE CENTRAL MOUNTAIN CHAIN OVERNIGHT. A PACIFIC COLD FRONT AND STRONG SURFACE LOW WILL IMPACT CENTRAL AND EASTERN NEW MEXICO ON MONDAY. THIS WILL BRING ANOTHER BOUT OF STRONG WINDS ALL THE WAY TO THE TEXAS STATE LINE. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ALONG WITH AREAS OF BLOWING DUST. THE STRONG WINDS ARE EXPECTED TO DIMINISH BY EARLY EVENING. NMZ502-505-508-510-300415- /O.EXP.KABQ.HW.W.0012.000000T0000Z-110530T0300Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SOUTHWEST MOUNTAINS- SAN JUAN MOUNTAINS- 905 PM MDT SUN MAY 29 2011 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE THREAT FOR DAMAGING WINDS HAS ENDED. WIND SPEEDS WILL GRADUALLY SUBSIDE THE REMAINDER OF THIS EVENING BUT WILL REMAIN ON THE BREEZY SIDE THROUGH MIDNIGHT. $$ NMZ530>532-534>537-301200- /O.EXP.KABQ.WI.Y.0041.000000T0000Z-110530T0300Z/ /O.NEW.KABQ.WI.Y.0042.110530T1600Z-110531T0000Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 905 PM MDT SUN MAY 29 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY. THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. * LOCATION...EAST CENTRAL AND NORTHEAST PLAINS. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 11 AM AND 4 PM BEFORE GRADUALLY DIMINISHING. * VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO SOUTH ORIENTED ROADWAYS. MOTORISTS DRIVING ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ501-509-516>520-522-525-538-300415- /O.EXP.KABQ.WI.Y.0041.000000T0000Z-110530T0300Z/ NORTHWEST PLATEAU-SAN FRANCISCO RIVER VALLEY- UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-ESTANCIA VALLEY-UPPER TULAROSA VALLEY- CHAVES COUNTY PLAINS- 905 PM MDT SUN MAY 29 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THE THREAT FOR WIDESPREAD STRONG WINDS HAS ENDED...HOWEVER ...BREEZY WESTERLY WINDS OF 15 TO 20 MPH CAN STILL BE EXPECTED THROUGH LATE EVENING. $$ NMZ503-504-506-507-511-524-539-540-300415- /O.EXP.KABQ.WI.Y.0041.000000T0000Z-110530T0300Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-JEMEZ MOUNTAINS- SOUTH CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 905 PM MDT SUN MAY 29 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THE THREAT FOR WIDESPREAD STRONG WINDS HAS ENDED...HOWEVER ...BREEZY WESTERLY WINDS OF 15 TO 20 MPH CAN STILL BE EXPECTED THROUGH LATE EVENING. $$ NMZ512>515-521-523-526>529-533-301200- /O.CON.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 905 PM MDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. * LOCATION...INCLUDES THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT EAST SLOPES AND HIGHLANDS. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON. * VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES DUE TO BLOWING DUST...MAINLY ACROSS THE LOWER ELEVATIONS. * LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT AND OCCASIONALLY DUST PRONE ON INTERSTATE 40 IN THE EAST MOUNTAINS AND AROUND CLINES CORNERS AND INTERSTATE 25 FROM LAS VEGAS TO THE COLORADO BORDER AND...ON U.S. ROUTES 82 AND 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
3 follow-up statements
860 WWUS75 KABQ 301034 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 AM MDT MON MAY 30 2011 ...STRONG WINDS LIKELY TO CONTINUE ALONG THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS THROUGH EARLY EVENING... .A PACIFIC COLD FRONT AND STRONG SURFACE LOW WILL IMPACT CENTRAL AND EASTERN NEW MEXICO TODAY WHILE...AT THE SAME TIME...A CORE OF STRONG WINDS ALOFT CROSSES OVER THE NORTH HALF OF THE STATE. THIS WILL BRING ANOTHER BOUT OF STRONG SURFACE WINDS EAST FROM THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS LINE. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ALONG WITH AREAS OF BLOWING DUST. THE STRONG WINDS ARE EXPECTED TO DIMINISH BY EARLY EVENING. NMZ530>532-534>537-301800- /O.CON.KABQ.WI.Y.0042.110530T1600Z-110531T0000Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 434 AM MDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TODAY. * LOCATION...EAST CENTRAL AND NORTHEAST PLAINS. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 11 AM AND 4 PM BEFORE GRADUALLY DIMINISHING. * VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO SOUTH ORIENTED ROADWAYS. MOTORISTS DRIVING ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-521-523-526>529-533-301800- /O.CON.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 434 AM MDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * LOCATION...INCLUDES THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT EAST SLOPES AND HIGHLANDS. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES DUE TO BLOWING DUST...MAINLY ACROSS THE LOWER ELEVATIONS. * LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT WITH OCCASIONALLY DUST RESTRICTED VISIBLITIES ON INTERSTATE 40 IN THE EAST MOUNTAINS AND AROUND CLINES CORNERS AND INTERSTATE 25 FROM LAS VEGAS TO THE COLORADO BORDER AND ON U.S. ROUTES 82 AND 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
007 WWUS75 KABQ 301837 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1237 PM MDT MON MAY 30 2011 ...STRONG WINDS TO CONTINUE ALONG THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS THROUGH EARLY EVENING... .A PACIFIC COLD FRONT AND STRONG SURFACE LOW WILL IMPACT CENTRAL AND EASTERN NEW MEXICO TODAY WHILE...AT THE SAME TIME...A CORE OF STRONG WINDS ALOFT CROSSES OVER THE STATE. THIS WILL BRING ANOTHER BOUT OF STRONG SURFACE WINDS EAST FROM THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS LINE. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED ALONG WITH AREAS OF BLOWING DUST. THE STRONG WINDS ARE EXPECTED TO DIMINISH BY EARLY EVENING. NMZ530>532-534>537-310000- /O.CON.KABQ.WI.Y.0042.000000T0000Z-110531T0000Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 1237 PM MDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TODAY. * LOCATION...EAST CENTRAL AND NORTHEAST PLAINS. * WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH 4 PM BEFORE GRADUALLY DIMINISHING. * VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO SOUTH ORIENTED ROADWAYS. MOTORISTS DRIVING ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-521-523-526>529-533-310000- /O.CON.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 1237 PM MDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * LOCATION...INCLUDES THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT EAST SLOPES AND HIGHLANDS. * WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING EARLY HIS EVENING. * VISIBILITY...OCCASIONALLY LOWERING TO BETWEEN 1 AND 3 MILES DUE TO BLOWING DUST...MAINLY ACROSS THE LOWER ELEVATIONS. * LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT WITH OCCASIONALLY DUST RESTRICTED VISIBILITIES ON INTERSTATE 40 IN THE EAST MOUNTAINS AND AROUND CLINES CORNERS AND INTERSTATE 25 FROM LAS VEGAS TO THE COLORADO BORDER AND ON U.S. ROUTES 82 AND 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
618 WWUS75 KABQ 310020 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 620 PM MDT MON MAY 30 2011 ...STRONG WINDS DIMINISHING THIS EVENING... NMZ530>532-534>537-310130- /O.EXP.KABQ.WI.Y.0042.000000T0000Z-110531T0000Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 620 PM MDT MON MAY 30 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALLY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE UNTIL SUNSET...BUT WIDESPREAD STRONG WINDS ARE NO LONGER EXPECTED THIS EVENING NORTHEAST NEW MEXICO. $$ NMZ512>515-521-523-526>529-533-310130- /O.EXP.KABQ.WI.Y.0041.000000T0000Z-110531T0000Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 620 PM MDT MON MAY 30 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALLY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE UNTIL SUNSET...BUT WIDESPREAD STRONG WINDS ARE NOT EXPECTED THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 29, 3:15 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, May 29, 3:15 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT SUN MAY 29 2011 .DISCUSSION... WIDESPREAD STRONG WINDS TO CONTINUE THROUGH THIS EVENING...WITH CENTRAL MOUNTAIN AND SOME EASTERN SLOPES CONTINUE TO BLOW ALL NIGHT AND MON. WILL EXTEND WIND ADVISORIES FOR THESE ZONES... REPLACE THE HIGH NORTHERN SANGRE PEAKS WITH A WIND ADVISORY THROUGH MON...AND ALLOW OTHER ZONES TO EXPIRE AT 9 PM. STRONG FRONT AND SPEED MAX ALOFT WILL CROSS NM TON WITH A MUCH COOLER MEMORIAL DAY FOR THE W...AND THE LOSS OF THE RECORD BREAKING HEAT IN E. NOTHING MORE THAN A SHOWER OVER THE SAN JUAN PEAKS MON. MOISTURE BEGINS TO ADVANCE NE MON NIGHT AND TUE ACROSS THE E PLAINS. ISOLATED STORMS FOR MOST OF THE E. MODELS NOW SHOWER LIMITED MOISTURE INTO THE W NEXT WEEK...WITH FAVORED AREA REMAINING THE E. WILL MAKE SIGNIFICANT ADJUSTMENTS IN THE GRIDS TO REFLECT THIS CHANGE. GFS WANTS TO BRING POPS INTO THE W NEXT WEEKEND...TIME WILL TELL. CHJ && .AVIATION... STRONG TO VERY STRONG WINDS WITH GUSTS BETWEEN 35 TO 48 KT WILL CONTINUE ACROSS THE ENTIRE FORECAST AREA THROUGH THE REST OF THE AFTERNOON. AWW CURRENTLY OUT FOR THE ABQ AIRPORT. WINDS WILL ABATE SOME ACROSS THE LOWER ELEVATIONS BUT REMAIN RATHER STRONG ACROSS THE UPPER ELEVATIONS DURING THE EVENING HOURS AS A STRONG MID LEVEL JET MAX TRANSLATES OVER THE AREA. THIS JET MAX WILL SHIFT EASTWARD AND AFFECT THE HIGHER TERRAIN FOUND ACROSS THE CENTRAL MOUNTAINS DURING THE EARLY TO MID MORNING HOURS ON MONDAY WHILE THE NORTHEAST HALF OF THE AREA STARTS TO RECEIVE STRONGER WIND FLOWS MID/LATE MORNING. RESIDUAL STRONG WINDS SHOULD CONTINUE ACROSS THE NORTHEAST HALF DURING PORTIONS OF MONDAY AFTERNOON. TERMINAL SITES SUCH AS LVS AND TCC SHOULD SEE GUSTS 35 KT OR GREATER ON MONDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... ONGOING WEATHER BEHAVING AS EXPECTED WITH STRONG TO VERY STRONG SOUTH/SOUTHWEST WINDS ACROSS THE ENTIRE AREA. THIS IS ALL DUE TO A VERY STRONG PACIFIC TROUGH WHICH IS CURRENTLY OVER THE GREAT BASIN AND NORTHERN ROCKIES AND A VIGOROUS SURFACE LOW STRETCHED FROM UTAH INTO COLORADO. THESE FEATURES WILL EVENTUALLY SHIFT EASTWARD OVERNIGHT AND GRADUALLY WEAKEN SOME DURING THE DAY ON MONDAY. THIS IS WHEN MORE STABLE AIR...RELATED TO COOLING AT THE SURFACE...MOVES IN FROM THE WEST. CURRENT HIGHLIGHTS LOOK GOOD FOR TODAY AND MONDAY. DONT DOUBT THAT SOME LOCALIZED AREAS COULD SEE SPORADIC RED FLAG CONDITIONS PAST THE EXPIRATION POINT OF TODAY/S PRODUCT BUT NOT ENOUGH AREA TO WARRANT AN EXTENSION AT THIS TIME. AS EXPECTED...LONGER RANGE MODELS ARE STARTING TO SHOW A MORE BULLISH UPPER LOW TRANSLATION FOR THE LATTER HALF OF NEXT WEEK. THIS ADJUSTS THE UPPER RIDGE PLACEMENT SLIGHTLY...THUS ADJUSTING THE MAIN MOISTURE PLUME OVER THE STATE. HEDGED DEWPOINT AND WIND FORECAST ACCORDINGLY FOR THE TUESDAY/WEDNESDAY PERIOD. PUBLIC FORECASTER ALSO LOWERED THUNDERSTORM CHANCES ACROSS THE WEST AND SHIFTED THEM MORE ACROSS THE CENTRAL MOUNTAINS AND EASTERN PLAINS. CAPPING AND STEERING FLOW CONSIDERATIONS MAY NOT BE AS MUCH OF AN ISSUE FOR THE EASTERN PLAINS AS ORIGINALLY THOUGHT. IF THE CURRENT 0Z TO 12Z RUN SCENARIO/S MATERIALIZE. THIS SHIFT WOULD ALSO REPRESENT MORE CLIMATOLOGICAL SENSE ALTHOUGH THIS LATE SPRING/EARLY SUMMER HAS BEEN ANYTHING BUT CLIMATOLOGICAL IN A NORMAL SENSE. WINDS TONIGHT WILL ABATE SOME ONCE THE SUN GOES DOWN ACROSS MOST OF THE LOWER ELEVATIONS ALTHOUGH THE MAIN MID LEVEL JET MAXIMUM WILL TRANSLATE OVER THE FORECAST AREA. THIS MEANS THAT WINDS SHOULD REMAIN UP ACROSS THE HIGHER TERRAIN. OVERNIGHT LOWS SHOULD BE ON THE WARMER SIDE ONCE AGAIN...ESPECIALLY FAVORING CENTRAL AND EASTERN AREAS. THIS WILL LEAD TO POOR RECOVERIES PRETTY MUCH AREAWIDE...ESPECIALLY WITHIN THE RIO GRANDE VALLEY AND AREAS TO THE LEE OF THE CENTRAL MOUNTAINS. WINDS SHOULD COME UP QUICKLY ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS MONDAY MORNING AS THE MAIN MID LEVEL JET MAXIMA TRANSLATES OVER THE AREA. THIS WILL ALSO PROVIDE A WIND SHIFT FROM A MORE SOUTH/SOUTHWEST TO A WESTERLY DIRECTION. STRONGEST WINDS SHOULD BE FOUND ALONG A LINE FROM RATON TO CLINES CORNERS EASTWARD MONDAY MORNING. AS THE AFTERNOON PROGRESSES...THE GRADIENT SHOULD GRADUALLY RELAX AS MORE STABLE/COOLER AIR PUSHES IN FROM THE WEST. BREEZIER CONDITIONS...ALTHOUGH MORE STEADY STATE WITH LESS GUST SPREADS... SHOULD AFFECT WESTERN AND CENTRAL AREAS ON MONDAY. HUMIDITY VALUES WILL REMAIN QUITE LOW EVEN WITH THE PROJECTED COOLING. MODELS CONTINUE TO FORECAST AN INFLUX OF MUCH LOWER DEWPOINTS AND WOULD GO ALONG WITH MID LEVEL DRY SLOT INFLUENCES. ANOTHER ROUND OF POOR HUMIDITY RECOVERIES...PERHAPS REAL POOR SHOULD AFFECT NORTHERN AND CENTRAL NEW MEXICO MONDAY NIGHT. THIS IS WHEN THE MID LEVEL DRY SLOT SHOULD PROVIDE SIGNIFICANT AFFECTS TO THE MID SLOPE AREAS. WINDS HOWEVER...SHOULD LOWER QUITE SIGNIFICANT COMPARED TO THE PREVIOUS 48 HOURS. TUESDAY THROUGH FRIDAY SHOULD BE MADE UP OF A BATTLE BETWEEN THE NEXT PACIFIC LOW...WHICH IS DEPICTED TO BE AROUND 3 STANDARD DEVIATIONS OFF THE MEAN DURING ITS INITIAL STATE...AND THE BUILDING UPPER RIDGE OVER THE SOUTHERN AND CENTRAL PLAINS. AS MENTIONED ABOVE...LONG RANGE MODELS ARE TRENDING TOWARDS A MORE BULLISH UPPER LOW SOLUTION WHICH MEANS THAT THE MOISTURE PLUME SHOULD BE SHIFTED SOME TOWARDS THE EAST. ALSO BELIEVE THAT THE MODELS ARE DOING A BETTER JOB IN ASSESSING PWATS ASSOCIATED WITH THIS MOISTURE PLUME AS THEY ARE TRENDING DRIER. THIS MEANS THAT THERE SHOULD BE MORE OF AN AREA OF HIGHER BASED VIRGA SHOWERS AND THUNDERSTORMS...GENERALLY BETWEEN THE DIVIDE AND THE CENTRAL MOUNTAINS AT THIS TIME. MORE OF A MIXTURE OF WET AND DRY FURTHER EAST. THE STEERING FLOWS FOUND BETWEEN THE RIDGE AND UPPER LOW ALSO LOOK TO BE STRONGER AND THIS WOULD INFLUENCE THE WETTING RAIN FOOTPRINT. STRONGER FLOWS ESSENTIALLY REDUCE THE RESIDENCE TIME OF A CELL OVER ANY ONE AREA AND ALSO LOWERS OR SHRINKS THE MEASURABLE RAIN FOOTPRINT. MUCH DRIER AIR WOULD BE FOUND TO THE WEST OF THE MAIN MOISTURE PLUME AND BATTLES BETWEEN THE TWO ARE MOST FORTHCOMING. IT STILL APPEARS THAT TEMPERATURES WOULD TREND WARMER THAN NORMAL ESPECIALLY THE OVERNIGHT LOWS. A LITTLE MORE WIND WOULD ALSO BE POSSIBLE...ESPECIALLY FAVORING THE WESTERN THIRD. THE MAIN THREAT AREA AT THIS TIME FOR LIGHTNING FIRE STARTS WOULD BE FOUND BETWEEN THE DIVIDE AND THE CENTRAL MOUNTAINS...ESPECIALLY LATER IN THE WEEK BUT COULD INITIALLY IMPACT THE EAST CENTRAL AND SOUTHEAST PLAINS ON TUESDAY. THEN SHIFTING WEST AND NORTHWARD ON WEDNESDAY. THE BREAK DOWN PHASE TO THIS SCENARIO IS STILL A LITTLE UP IN THE AIR BUT BASED ON CLIMATOLOGY AND THE TRACK RECORD THE PAST SEVERAL WEEKS...HAVE TO FIGURE SOMETIME OVER THE WEEKEND ALTHOUGH THE MODELS HAVE VARIED WITH THEIR SOLUTIONS. THIS WOULD MEAN AN ENHANCED WIND PERIOD. WILL CONTINUE TO FOLLOW MODEL TRENDS OVER THE NEXT FEW DAYS. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 68 36 82 / 5 5 0 0 DULCE........................... 38 62 28 77 / 10 5 0 0 CUBA............................ 44 65 32 75 / 5 5 0 0 GALLUP.......................... 40 64 32 79 / 5 5 0 0 EL MORRO........................ 41 61 32 75 / 5 0 0 0 GRANTS.......................... 43 64 33 77 / 5 0 0 0 QUEMADO......................... 42 68 35 80 / 5 5 0 0 GLENWOOD........................ 48 79 44 89 / 5 0 0 0 CHAMA........................... 38 57 25 72 / 10 5 0 5 LOS ALAMOS...................... 45 68 34 77 / 5 0 0 5 PECOS........................... 45 70 33 80 / 5 0 0 5 CERRO/QUESTA.................... 43 64 27 75 / 5 5 0 5 RED RIVER....................... 42 53 29 65 / 5 5 0 5 ANGEL FIRE...................... 41 61 28 70 / 5 5 5 5 TAOS............................ 47 67 30 77 / 5 5 0 5 MORA............................ 47 69 33 77 / 5 0 0 5 ESPANOLA........................ 47 74 40 83 / 5 0 0 5 SANTA FE........................ 45 69 35 79 / 5 0 0 5 SANTA FE AIRPORT................ 46 72 39 81 / 5 0 0 5 ALBUQUERQUE FOOTHILLS........... 54 73 47 83 / 5 0 0 5 ALBUQUERQUE HEIGHTS............. 56 75 50 84 / 5 0 0 5 ALBUQUERQUE VALLEY.............. 52 77 45 85 / 5 0 0 5 ALBUQUERQUE WEST MESA........... 54 75 49 83 / 5 0 0 5 LOS LUNAS....................... 51 79 44 86 / 5 0 0 5 RIO RANCHO...................... 54 75 48 83 / 5 0 0 5 SOCORRO......................... 57 85 52 90 / 5 0 0 5 SANDIA PARK/CEDAR CREST......... 50 68 39 78 / 5 0 0 5 TIJERAS......................... 50 72 40 81 / 5 0 0 5 MORIARTY/ESTANCIA............... 46 74 39 84 / 5 0 0 5 CLINES CORNERS.................. 47 70 43 78 / 5 0 0 5 GRAN QUIVIRA.................... 53 79 44 85 / 5 0 0 5 CARRIZOZO....................... 54 83 49 87 / 5 5 0 5 RUIDOSO......................... 56 77 52 78 / 5 5 5 10 CAPULIN......................... 55 74 39 76 / 5 5 5 5 RATON........................... 50 76 34 79 / 5 5 5 5 SPRINGER........................ 52 78 38 82 / 5 5 5 5 LAS VEGAS....................... 51 72 37 78 / 5 0 0 5 CLAYTON......................... 54 85 44 83 / 5 5 5 5 ROY............................. 57 78 46 79 / 5 5 5 5 CONCHAS......................... 61 89 47 87 / 5 5 5 10 SANTA ROSA...................... 58 87 48 85 / 5 5 5 10 TUCUMCARI....................... 62 92 48 88 / 5 5 5 10 CLOVIS.......................... 59 90 50 87 / 10 5 10 20 PORTALES........................ 59 92 51 87 / 10 5 10 20 FORT SUMNER..................... 60 92 49 89 / 5 5 5 10 ROSWELL......................... 63 97 56 90 / 10 5 5 20 PICACHO......................... 59 88 53 84 / 5 5 5 10 ELK............................. 58 81 50 80 / 5 5 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501-503-504-506-507-509-511-516>520-522-524-525-530>532-534>540. WIND ADVISORY UNTIL 6 PM MDT MONDAY FOR THE FOLLOWING ZONES... NMZ512>514-515-521-523-526>529-533. HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ502-505-508-510. && 40/50
Hazardous weather outlook, May 29, 5:40 AM MDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT SUN MAY 29 2011 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 540 AM MDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP THROUGHOUT NORTHERN AND CENTRAL NEW MEXICO FROM LATE THIS MORNING THROUGH THIS EVENING. CONDITIONS WILL BE MOST DANGEROUS OVER THE NORTHEAST AND EASTERN PLAINS FROM RATON...TO SANTA ROSA...TO SOUTHWEST DE BACA COUNTY. GUSTY WINDS DEVELOPING EARLY THIS AFTERNOON WILL GUST TO 50 MPH OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO...WITH GUSTS REACHING 60 MPH AND DANGEROUS SPEEDS FROM THE CONTINENTAL DIVIDE WEST TO THE ARIZONA LINE...AND ACROSS THE SUMMITS AND HIGHER SLOPES OF THE NORTHERN SAN JUAN AND SANGRE DE CRISTO MOUNTAINS. VISIBILITIES WILL FALL TO NEAR ZERO AT TIMES IN BLOWING DUST. .DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY DANGEROUS FIRE WEATHER CONDITIONS AND GUSTY WINDS WILL DEVELOP OVER MUCH OF EASTERN NEW MEXICO ON MEMORIAL DAY...WITH WIND GUSTS REACHING 5O MPH MEMORIAL DAY AFTERNOON OVER THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS NORTH OF INTERSTATE 40. VISIBILITIES WILL BE REDUCED LOCALLY TO NEAR ZERO AT TIMES IN BLOWING DUST. ON TUESDAY...THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS SOUTH OF INTERSTATE 40 WILL EXPAND OVER ALL OF EASTERN NEW MEXICO BY TUESDAY NIGHT. THUNDERSTORM FOCUS WILL SHIFT TO THE CENTRAL MOUNTAIN CHAIN ON WEDNESDAY. LOCAL DOWNPOURS...GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. FOR THURSDAY THROUGH SATURDAY...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WILDFIRE STARTS...MEASURED WIND SPEEDS...AND WIND IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING 1.888.386.7637...OR VIA AMATEUR RADIO. SHY
In the hours before
Local storm report, May 29, 6:40 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
640 PM MDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
05/29/2011 M61 MPH UNION NM ASOS
KCAO ASOS.
&&
EVENT NUMBER ABQ1101116
KRWNearby
Wind Advisories in New Mexico, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.